Alert archive / South Carolina / Tornado Warnings in 2006

Tornado Warning 46, NWS Charleston, SC

October 8, 2006Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at Oct 8, 2006, 11:13 PM EDT for Charleston County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2006, 11:13 PM EDT (03:13 UTC)
Expired
Oct 9, 2006, 12:15 AM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Charleston County, SC

The radar

The Wilmington radar (KLTX), 142 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 090313
TORCHS
SCC019-090415-
/O.NEW.KCHS.TO.W.0046.061009T0313Z-061009T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT SUN OCT 8 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 1215 AM EDT

* AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 7 MILES 
  EAST SOUTHEAST OF CAPE ROMAIN...OR 14 MILES SOUTHEAST OF 
  MCCLELLANVILLE...MOVING WEST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MCCLELLANVILLE...AWENDAW...CAPE ROMAIN...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3292 7927 3300 7923 3315 7957 3301 7966

$$
5 follow-up statements
000 
WWUS52 KCHS 090324
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 PM EDT SUN OCT 8 2006

SCC019-090415-
/O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/
CHARLESTON SC-
1124 PM EDT SUN OCT 8 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CHARLESTON COUNTY...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST WEST OF CAPE 
ROMAIN...OR 6 MILES SOUTHEAST OF MCCLELLANVILLE...MOVING WEST AT 25 
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AWENDAW...MCCLELLANVILLE...HIGHWAY 17 BETWEEN AWENDAW AND
THE SOUTH SANTEE RIVER BRIDGE...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3295 7934 3303 7930 3315 7957 3301 7969

$$
000 
WWUS52 KCHS 090336
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 PM EDT SUN OCT 8 2006

SCC019-090415-
/O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/
CHARLESTON SC-
1136 PM EDT SUN OCT 8 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CHARLESTON COUNTY...

AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES EAST OF BUCK 
HALL...OR JUST SOUTH OF MCCLELLANVILLE...MOVING WEST SOUTHWEST
AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AWENDAW AND MCCLELLANVILLE...INCLUDING HIGHWAY 17.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3297 7941 3305 7937 3310 7963 3295 7969

$$
000 
WWUS52 KCHS 090346
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1146 PM EDT SUN OCT 8 2006

SCC019-090415-
/O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/
CHARLESTON SC-
1146 PM EDT SUN OCT 8 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CHARLESTON COUNTY...

AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BUCK 
HALL...MOVING WEST SOUTHWEST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AWENDAW...INCLUDING HIGHWAY 17...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3299 7950 3308 7949 3311 7965 3300 7974

$$
000 
WWUS52 KCHS 090354
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1154 PM EDT SUN OCT 8 2006

SCC019-090415-
/O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/
CHARLESTON SC-
1154 PM EDT SUN OCT 8 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CHARLESTON COUNTY...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR AWENDAW...MOVING 
WEST SOUTHWEST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AWENDAW...INCLUDING HIGHWAY 17...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3299 7950 3308 7949 3311 7965 3300 7974

$$
000 
WWUS52 KCHS 090411
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT MON OCT 9 2006

SCC019-090421-
/O.EXP.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/
CHARLESTON SC-
1211 AM EDT MON OCT 9 2006

...THE TORNADO WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 1215 AM
EDT...

AT 1205 AM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT 
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF 
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS 
THEREFORE BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3299 7950 3308 7949 3311 7965 3300 7974

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Oct 8, 10:52 PM EDT, 21 minutes earlier.

Area forecast discussion, Oct 8, 10:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT SUN OCT 8 2006

.SHORT TERM /REST OF TONIGHT/...SFC LOW PRES HAS BEEN SLOWLY
GETTING ITS ACT TOGETHER OVER THE OFFSHORE GA WATERS THIS EVENING.
ASSOCIATED MOIST CONVERGENT AXIS HAS SETUP ACROSS SOUTHERN SOUTH
CAROLINA AND EXTREME SOUTHEAST GEORGIA THIS EVENING WITH SEVERAL
BANDS OF STRONG TO SEVERE THUNDERSTORMS MOVING ONSHORE. RECENTLY THE
ACTIVITY HAS FANNED OUT INTO A MORE DIFFUSE BUT EXPANSIVE AREA OF
SHOWERS AND THUNDERSTORMS. HAVE SPREAD THE LIKELY POPS FARTHER
INTO INLAND PORTIONS OF SC AND GA. TEMPS LOOK FINE.

&&

.AVIATION...MVFR CIGS EXPECTED FOR MUCH OF THE NIGHT AT BOTH TERMS
WITH SCT SHRA AND ISO TSRA PRIOR TO DAYBREAK. STRONGEST ACTIVITY
HAS NOW MOVED PAST THE TERMS BUT MORE VIGOROUS CONVECTION POSSIBLE
LATER TONIGHT. MON SHOULD FEATURE MVFR BKN TO OVC CIGS UNTIL LATE
AFTN WHEN SLIGHT IMPROVEMENT INTO THE VFR RANGE IS EXPECTED.

&&

.MARINE...PRES GRAD BEGINNING TO PINCH ACROSS THE SC WATERS THIS
EVE IN RESPONSE TO STRENGTHENING LOW PRES NEAR R8 TOWER OFF THE GA
COAST. WINDS HAVE RESPONDED WITH SOLID 15 TO 20 KT ACROSS SC WATERS
WITH SOME HIGHER GUSTS...ESPECIALLY ALONG THE COAST NEAR FOLLY.
HAVE INCREASED WIND SPEEDS FOR THE OVERNIGHT PERIOD...ESPECIALLY
OVER THE SC WATERS AND IN THE HARBOR. PLAN TO INCLUDE AN EXERCISE
CAUTION HEADLINE IN SC WATERS AS WELL AS THE HARBOR DUE TO THE
INCREASING WINDS. SEAS OVER AMZ374 ARE NOT YET TO 6 FT...BUT A
RATHER RAPID RESPONSE IS EXPECTED OVERNIGHT WITH INCREASING NE
WINDS TO THE N AND E. WILL KEEP THE ADVY IN EFFECT.

&&

.COASTAL FLOODING...LATEST DATA FROM CHS TIDE GAGE INDICATES THE
ANOMALY IS MORE THAN 0.8 FT ABOVE DUE TO THE INCREASING NE WINDS.
GAGE HAS REACHED 7.0 FT WITH THIS EVENING/S HIGH TIDE BUT SHOULD
DROP SOON SINCE HIGH TIDE HAS JUST OCCURRED. THIS DATA INDICATES
THE COASTAL FLOOD WARNING FOR TOMORROW MORNING/S HIGH TIDE IS
RIGHT ON TRACK...AS DEPARTURES COULD BE EASILY ENOUGH TO PUSH
VALUES ABOVE 8.0 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...COASTAL FLOOD WARNING FOR SCZ048>050 FROM 6 AM TO 2 PM MON.
MARINE...SMALL CRAFT ADVISORY AMZ374.

&&

JRL
Hazardous weather outlook, Oct 8, 4:30 PM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT SUN OCT 8 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
430 PM EDT SUN OCT 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT THE CENTRAL SOUTH CAROLINA COAST TONIGHT. LOCALLY HEAVY RAIN
AND AN ISOLATED TORNADO OR WATER SPOUT ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.COASTAL FLOODING...VERY HIGH ASTRONOMICAL TIDES ON MONDAY WILL
COMBINE WITH NORTHEAST WINDS AND SOME SWELL WAVE TO RESULT IN THE
POTENTIAL FOR SIGNIFICANT COASTAL FLOODING...ESPECIALLY ALONG THE
SOUTH CAROLINA COAST. MODERATE COASTAL FLOODING IS POSSIBLE ALONG
THE GEORGIA COAST. HEAVY RAIN IS POSSIBLE MONDAY MORNING ACROSS
COASTAL SOUTH CAROLINA...WHICH COULD FURTHER AGGRAVATE FLOODING. A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR COASTAL SECTIONS OF SOUTH
CAROLINA. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS ON
THIS DEVELOPING COASTAL FLOOD EVENT.

.BEACH EROSION...A STIFF NORTHEAST WIND COMBINED WITH VERY HIGH
ASTRONOMICAL TIDES WILL CREATE THE POTENTIAL FOR MINOR TO MODERATE
BEACH EROSION ALONG THE GEORGIA COAST AND MODERATE TO SEVERE EROSION
ALONG THE SOUTH CAROLINA COAST. THE WORST EROSIVE EFFECTS ARE
EXPECTED ALONG NORTH AND EAST FACING BEACHES. REFER TO THE LATEST
COASTAL HAZARD MESSAGE FOR DETAILS.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY
AND THE INCREASED RISK MAY LAST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

In the hours before

Special weather statement, Oct 8, 8:07 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT SUN OCT 8 2006

SCZ043>045-048>050-090800-
INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
807 PM EDT SUN OCT 8 2006

...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG SOUTHERN SOUTH
CAROLINA COAST TONIGHT...

NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE ATLANTIC COASTAL WATERS TONIGHT AS LOW PRESSURE
MEANDERS OFF THE SOUTH CAROLINA COAST AND A POWERFUL UPPER LEVEL
STORM SYSTEM ROTATES THROUGH THE REGION.

AS LOW PRESSURE BEGINS TO MOVE NORTHEAST...BANDS OF SHOWERS AND
THUNDERSTORMS WILL ROTATE INLAND ACROSS MUCH OF BEAUFORT...
COASTAL COLLETON AND CHARLESTON COUNTIES. CONDITIONS ARE FAVORABLE
FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH THE MAIN HAZARDS
BEING DAMAGING WIND GUSTS AND TORNADOES. LARGE HAIL MAY ALSO
OCCUR WITH THE STRONGER STORMS.

THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TO OCCUR OVERNIGHT WILL
BE FROM HUNTING ISLAND NORTHEAST ALONG THE COAST TO MCCLELLANVILLE...
INCLUDING EDISTO BEACH...FOLLY BEACH...DOWNTOWN CHARLESTON...MOUNT
PLEASANT AND AWENDAW.

PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED TO TAKE
ACTION SHOULD A WARNING BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MAKE SURE YOUR NOAA
WEATHER RADIO REMAINS IN ALERT MODE THROUGHOUT THE NIGHT.
Special weather statement, Oct 8, 8:18 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT SUN OCT 8 2006

SCZ050-090045-
CHARLESTON-
818 PM EDT SUN OCT 8 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 845 PM
EDT...

AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF STILES POINT...OR
ABOUT 7 MILES SOUTHEAST OF CHARLESTON...MOVING WEST AT 20 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY
BEACH AND JAMES ISLAND THROUGH 845 PM EDT.

SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAIN CAN BE EXPECTED ALONG WITH GUSTY WINDS UP TO 30 MPH.
Special weather statement, Oct 8, 8:59 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
859 PM EDT SUN OCT 8 2006

SCZ050-090130-
CHARLESTON-
859 PM EDT SUN OCT 8 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 930 PM
EDT...

AT 859 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF LEGAREVILLE...OR
ABOUT 12 MILES SOUTH OF CHARLESTON...MOVING SOUTHWEST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY
BEACH...KIAWAH ISLAND AND SEABROOK ISLAND THROUGH 930 PM EDT.

SMALL HAIL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED.
Special weather statement, Oct 8, 9:42 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
942 PM EDT SUN OCT 8 2006

SCZ045-090215-
BERKELEY-
942 PM EDT SUN OCT 8 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1015 PM
EDT...

AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF RED BANK LANDING TO 11 MILES SOUTHEAST OF
HALFWAY CREEK...MOVING WEST AT 15 MPH. THESE STORMS ARE SLOWLY
WEAKENING AND WILL BRING WIND GUSTS TO 40 MPH ACROSS MUCH OF EASTERN
BERKELEY COUNTY TROUGH 1015 PM EDT.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HUGER...RED BANK LANDING...DANIEL ISLAND...
Local storm report, Oct 8, 10:07 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT SUN OCT 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     MARINE TSTM WIND 42 ESE WILD DUNES       32.50N 79.10W
10/08/2006  M47.00 MPH       AMZ370             XX   BUOY

            EDISTO BUOY REPORTED SUSTAINED WINDS 36 MPH GUSTING TO
            47.

&&

JRL
Local storm report, Oct 8, 10:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 PM EDT SUN OCT 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FUNNEL CLOUD     2 NW HILTON HEAD ISLAND 32.24N 80.78W
10/08/2006                   BEAUFORT           SC   EMERGENCY MNGR

            DEPUTY OFFICER ALONG HIGHWAY 278 REPORTED HEARING LOUD
            ROARING MOVING OVERHEAD ASSOCIATED WITH FUNNEL CLOUD.

1000 PM     FUNNEL CLOUD     2 SE BLUFFTON           32.22N 80.84W
10/08/2006                   BEAUFORT           SC   EMERGENCY MNGR

            PUBLIC REPORTED VISUAL ON FUNNEL CLOUDS IN THE MOSS CREEK
            AREA.

1008 PM     TORNADO          3 S BLUFFTON            32.19N 80.86W
10/08/2006                   BEAUFORT           SC   EMERGENCY MNGR

            PUBLIC REPORT OF A TORNADO SPOTTED IN THE PALMETTO BLUFF
            AREA. NO DAMAGE.

&&

24

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:13 PM EDTSevere Thunderstorm WarningCHSCharleston62 min
Oct 8, 9:27 PM EDTTornado WarningCHSBeaufort33 min
Oct 8, 9:58 PM EDTTornado WarningCHSBeaufort32 min
Oct 8, 10:36 PM EDTFlash Flood WarningCHSCharleston54 min
Oct 8, 11:30 PM EDTFlash Flood WarningCHSCharleston90 min

Nearby

Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.